Alert archive / Colorado / Flash Flood Warnings in 2016

Flash Flood Warning 23, NWS Pueblo, CO

August 16, 2016El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 16, 2016, 4:54 PM MDT for El Paso County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 4:54 PM MDT (22:54 UTC)
Expired
Aug 16, 2016, 7:00 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WGUS55 KPUB 162254
FFWPUB
COC041-170100-
/O.NEW.KPUB.FF.W.0023.160816T2254Z-160817T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT TUE AUG 16 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 700 PM MDT

* AT 454 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
  EL PASO COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 3902 10433 3884 10436 3887 10453 3903 10450

$$

SR
2 follow-up statements
054 
WGUS75 KPUB 162308
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT TUE AUG 16 2016

COC041-170100-
/O.CON.KPUB.FF.W.0023.000000T0000Z-160817T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
508 PM MDT TUE AUG 16 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
NORTH CENTRAL EL PASO COUNTY...

AT 507 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
EL PASO COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 3902 10433 3884 10436 3887 10453 3903 10450

$$

SR
271 
WGUS75 KPUB 170012
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT TUE AUG 16 2016

COC041-170022-
/O.CAN.KPUB.FF.W.0023.000000T0000Z-160817T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
612 PM MDT TUE AUG 16 2016

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL EL PASO COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3902 10433 3884 10436 3887 10453 3903 10450

$$

SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:39 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 16, 3:39 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
339 PM MDT TUE AUG 16 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 244 PM MDT Tue Aug 16 2016

Currently...scattered showers and thunderstorms have developed over
the mountains this afternoon with activity spreading into the Palmer
Divide and Raton Mesa regions.  Locally moderate to heavy rainfall
are possible with these storms.  Temperatures are warm with upper 80s
to lower 90s across the region under southeasterly winds.

Through tonight...a large upper level ridge is forecast to remain
across the Desert Southwest, stretching north into Wyoming across
Colorado.  Under the ridge, a slow moving upper disturbance will
drift out of northeast Arizona and into western Colorado tonight.
Several vort maxes around the upper disturbance will lead to
continued shower and thunderstorms development across the mountains,
east into the I-25 corridor through this evening.  Models are
favoring the Palmer Divide and Raton Mesa regions through this
evening.  As for how far east shower and thunderstorms make it,
there is less certainty.  A few high-res model runs persist
convection a bit longer and further east than others through the 2
AM hour.  For now, have highest pops over the mountains, into the
Palmer Divide and Raton Mesa through this evening.  Activity further
east and its duration will likely depend highly on any outflow
boundaries that spread across the region. Weak shear and modest
instability across the region may allow for one or two storms to
become strong with lightning, heavy rainfall and half inch hail.

Wednesday...not much change expected in the upper pattern with the
upper ridge anchored across the region, while the embedded upper
disturbance drifts slowly into south central Colorado through the
day.  Moisture will be in place and energy around the disturbance is
forecast to kick off convection over the mountains by late in the
morning.  Most model solutions keep a majority of the thunderstorms
over the mountains, with some spread into the Palmer Divide region
heading into the evening.  Thunderstorm coverage will likely be
highly dependent on outflow boundaries and individual disturbances
rotating around the main upper system.  Locally heavy rainfall will
remain possible along with small hail, gusty outflow winds and
lightning.  Temperatures will remain warm with upper 80s to lower
90s across the region. Mozley

.LONG TERM...(Wednesday night through Tuesday)
Issued at 244 PM MDT Tue Aug 16 2016

Broad upper trough remains over the Great Basin Thu, while strong
short wave moves quickly eastward through srn Canada, pushing a surface
cold front into by nern CO Thu evening. Recycled moisture across
the region suggests another round of sct mainly mountain/high
terrain convection Thu, with lesser chance for storms lower
elevations. Front likely arrives too late to force much convection
on the plains Thu evening, though areas along the Palmer Divide
could see an increased chance of storms after sunset as front
moves through. Boundary will push through the entire area by Fri
morning, with weak upslope gradients and increasing low level
moisture over the eastern mountains and plains by afternoon. Thus
expect an increase in tsra chances over the eastern half of the
area Fri afternoon/evening, while farther west toward the
continental divide, convective chances diminish as W-NW mid level
flow brings some drier air into the region. Secondary cold front
then pushes south through the area late Fri night into Sat
morning, which may keep tsra chances going through the night,
especially over the plains along and north of the Arkansas River.

Post-frontal upslope will keep low level moisture in place over
the eastern mountains and plains Sat, which should lead to fairly
widespread showers by afternoon as lift from nrn plains upper
trough swings through the region. Usual questions still in place
regarding instability and resulting convective strength in fairly
cool post-frontal air mass, as clouds may limit tsra strength
somewhat, especially away from the mountains. Wouldn't be too
surprised to see much of Pikes Peak socked in under low clouds
and precip much of the day Sat (PP marathon and ascent is this
weekend), with even some graupel/snow possible near the summit as
700 mb temps fall to around 4C. Wrn mountains and interior valleys
may miss most of this precip, with only isolated tsra expected.
Rain could linger into Sun morning, especially ern plains, as
tail end of upper jet brushes by the area.

Convection should become more isolated Sun/Mon as air mass dries
slightly and upper trough shifts east, though still enough
moisture around for storms over mainly the eastern mountains,
especially Sun. Weak monsoon then begins to redevelop Tue, with
convection returning to most mountains and high valleys in the
afternoon.

After one more very warm day Thu, max temps will fall across most
of the region Fri behind initial cold front, with more substantial
cooling Sat/Sun as secondary front moves through and 700 mb temps
fall. Slow warming trend the develops for early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 244 PM MDT Tue Aug 16 2016

KALS...VFR conditions expected through the next 24 hours. Showers
and thunderstorms are forecast through this evening over the
mountains, which will likely spread into the San Luis Valley and may
impact the terminal with brief periods of reduced CIGS and VIS. Once
thunderstorms dissipate, VFR conditions are expected overnight.
Another round of thunderstorms are possible on Wednesday afternoon.

KCOS...VFR conditions expected through the period. Showers and
thunderstorms are expected through this evening, primarily in the
02z/Wed time frame. Reduced CIGS, VIS and gusty outflow winds to
near 30 kts are possible with thunderstorms in and around the
terminal. Expect activity to dissipate this evening with VFR
conditions overnight into Wednesday.  Another round of afternoon and
evening thunderstorms are possible on Wednesday.

KPUB...VFR conditions for the next 24 hours. Showers and
thunderstorms are possible through this evening. Gusty outflow winds
will be the main threat from thunderstorms. VFR conditions are
expected overnight into Wednesday.  Another round of showers and
thunderstorms is expected on Wednesday afternoon and evening.  Mozley

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Aug 16, 11:22 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1122 AM MDT TUE AUG 16 2016

COZ058>089-093>099-171730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1122 AM MDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING, INITIALLY OVER THE MOUNTAINS, AND SPREAD EAST INTO
THE INTERSTATE 25 CORRIDOR THIS EVENING. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING MODERATE TO LOCALLY MODERATE TO HEAVY
RAINFALL, HAIL AROUND 1/2 INCH IN DIAMETER, GUSTY WINDS AROUND 45
MPH AND HAZARDOUS LIGHTNING. IF HEAVY RAINFALL OCCURS ON AREA BURN
SCARS, IT COULD PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS, WITH THE BEST
CHANCES BEING OVER AND NEAR THE MOUNTAIN AREAS. HOWEVER, THIS
WEEKEND THE SOUTHEAST PLAINS WILL SEE INCREASED MOISTURE AND A
BETTER CHANCE FOR THUNDERSTORMS. THE MAIN THREATS WITH STORMS WILL
BE LIGHTNING AND WIND GUSTS UP TO 50 MPH, HOWEVER SOME OF THE
STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND
LOCALLY HEAVY RAIN.

COOLER AIR WILL MOVE INTO THE AREA FOR THE WEEKEND, AND THERE WILL
BE THE POTENTIAL FOR SOME LIGHT SNOW OVER THE HIGHER MOUNTAIN
PEAKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MAJORITY OF SOUTHERN
COLORADO.

88/88

In the hours before

Special weather statement, Aug 16, 3:25 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE AUG 16 2016

COZ084-085-162215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
325 PM MDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
415 PM MDT...

AT 325 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHWESTERN COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...
CIMARRON HILLS AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3884 10485 3899 10487 3909 10476 3886 10457
TIME...MOT...LOC 2125Z 228DEG 10KT 3892 10480

KAM
Special weather statement, Aug 16, 3:46 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT TUE AUG 16 2016

COZ081-083-085-162230-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
346 PM MDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 430 PM
MDT...

AT 346 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF VICTOR...OR 19 MILES SOUTHWEST OF COLORADO
SPRINGS... MOVING WEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VICTOR AND CANON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3865 10492 3853 10490 3852 10498 3846 10518
      3872 10517
TIME...MOT...LOC 2146Z 089DEG 11KT 3860 10502

KAM
Special weather statement, Aug 16, 4:04 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT TUE AUG 16 2016

COZ084-162245-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
404 PM MDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
445 PM MDT...

AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PEYTON...OR 22 MILES NORTHEAST OF COLORADO SPRINGS...MOVING WEST AT 5
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3908 10424 3895 10426 3894 10461 3913 10458
TIME...MOT...LOC 2204Z 096DEG 6KT 3901 10447

KAM
Special weather statement, Aug 16, 4:49 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT TUE AUG 16 2016

COZ084-085-162345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
449 PM MDT TUE AUG 16 2016

...SPECIAL WEATHER STATEMENT...

AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF RUSH...OR 32 MILES SOUTHWEST OF LIMON...MOVING WEST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3897 10405 3889 10406 3880 10423 3902 10430
      3902 10406
TIME...MOT...LOC 2249Z 070DEG 11KT 3894 10414

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:25 PM MDTSpecial Weather StatementPUBEl Paso50 min
Aug 16, 3:46 PM MDTSpecial Weather StatementPUBTeller44 min
Aug 16, 3:54 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 16, 4:04 PM MDTSpecial Weather StatementPUBEl Paso41 min
Aug 16, 4:15 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller45 min
Aug 16, 4:22 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Aug 16, 4:23 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 16, 4:49 PM MDTSpecial Weather StatementPUBEl Paso56 min
Aug 16, 4:58 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo, Teller2 hr
Aug 16, 5:09 PM MDTFlash Flood WarningPUBEl Paso, Fremont, Pueblo, Teller3 hr
Aug 16, 5:15 PM MDTSpecial Weather StatementPUBOtero60 min
Aug 16, 5:17 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Flash Flood Warnings in Colorado, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.